Ask The Doctor > Questions & Answers > Pregnancy trouble or something else?

Pregnancy trouble or something else?

Patient: I thought I could be pregnant (about 8 week.) I am on Depo provera. My third injection is tomorrow. I have been feeling sick on and off every day since the week before Christmas, hating certain foods I used to love, being extremely tired. Recently I had been having slight abdominal cramping, which I read was normal for pregnancy. 6 days ago, I was got in the car and I had a very sharp, sudden, almost twisting feeling pain in my lower left side of my abdomen. It lasted about a half hour. My stomach has been a little tender to touch since. I haven’t felt sick as often, but my stomach cramping has become more noticeable and is lasting longer periods of time. I started spotting, very lightly Saturday night. It’s a brown color. Took a pregnancy test, and it showed negative. Could it be pregnancy troubles? Or could is be something else?

 

 

Doctor: Hi,Thanks for the query.I understand your concern.Pain abdomen, intermenstrual spotting etc symptoms can be seen as side effects of depo provera.Pelvic infection can also present with symptoms like pain abdomen and can lead to cervical erosion etc which can cause spotting.Other rare possible cause is ectopic pregnancy, which can also present with one sided abdominal pain and spotting.But by examination and investigations only the exact cause of the problem can be identified.As you are having severe pain, better to get evaluated to find out the cause of the problem.Please do consult your doctor and go for ultrasound.Ultrasound helps in ruling out pregnancy and in finding out the possible cause of your problem.Take care.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment